Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Midland/Odessa, TX

August 27, 2012Presidio County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Aug 27, 2012, 5:13 PM CDT for Presidio County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Aug 27, 2012, 5:45 PM CDT
In force
32 min
Issued by
NWS Midland/Odessa, TX

County Presidio County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WWUS84 KMAF 272213
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT MON AUG 27 2012

TXZ074-080-081-272245-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
513 PM CDT MON AUG 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 545 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY
AT 513 PM CDT...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 2995 10393 3026 10397 3024 10361 3006 10359
TIME...MOT...LOC 2213Z 084DEG 18KT 3014 10370

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:44 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 27, 2:44 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT MON AUG 27 2012

.DISCUSSION...

THE WEATHER PATTERN WILL QUICKLY SHIFT FROM SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS TODAY TO MUCH DRIER BY TUESDAY AND BEYOND.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WAS BUILDING ACROSS THE
CENTRAL PLAINS WITH A WEAK TROUGH STRETCHED ACROSS NORTH AND WEST
TEXAS. THIS TROUGH AND AN ASSOCIATED SHEAR AXIS WILL CONTINUE TO
WEAKEN AND MOVE SOUTH PRODUCING A FEW SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS AND STOCKTON PLATEAU REGIONS TONIGHT.

NORTHEAST FLOW WILL INCREASE BOTH ALOFT AND AT THE SFC AS THE OUR
AREA BECOMES SITUATED BETWEEN THE UPPER RIDGE AND TROPICAL CYCLONE
ISAAC TO OUR EAST. THIS WILL ALLOW MUCH DRIER AIR TO FILTER IN
TUESDAY WITH DEWPOINTS LOWERING INTO THE 40S AND 50S. WITHIN THE
FLOW ALOFT A SHORTWAVE IS EXPECTED TO TRAVERSE THE RIO GRANDE VALLEY
ON WEDNESDAY. HOWEVER... THIS SYSTEM WILL NOT HAVE MUCH MOISTURE OR
INSTABILITY TO WORK WITH SO ONLY EXPECT ISOLATED SHOWERS AND STORMS
ACROSS THIS AREA. RAIN CHANCES WILL DIMINISH AFTER THIS SYSTEM MOVES
BY AS THE UPPER RIDGE TAKES CONTROL OF OUR WEATHER THROUGH NEXT
WEEK. WITH DRIER AIR IN PLACE...OVERNIGHT LOWS WILL FALL INTO THE
60S ACROSS MOST OF THE REGION...WITH 50S IN THE MOUNTAINS AND 70S
ALONG THE RIO GRANDE. AFTERNOON HIGHS WILL STILL WARM WELL INTO
THE 90S BUT THE DRIER AIR WILL MAKE IT FEEL MORE TOLERABLE THAN AS
OF LATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 65  92  64  91  /   0   0  10   0
BIG SPRING TX              67  91  67  91  /  10   0  10   0
CARLSBAD NM                65  93  64  92  /  10   0  10   0
DRYDEN TX                  74  95  76  94  /  30  10  10  20
FORT STOCKTON TX           67  92  67  89  /  10   0  10  10
GUADALUPE PASS TX          63  85  61  84  /  20   0  10  10
HOBBS NM                   64  89  61  90  /   0   0  10   0
MARFA TX                   58  83  56  81  /  20  10  10  20
MIDLAND INTL AIRPORT TX    65  92  65  90  /  10   0  10  10
ODESSA TX                  67  92  67  93  /  10   0  10  10
WINK TX                    66  96  66  92  /  10   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10/29
Hazardous weather outlook, Aug 27, 2:07 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT MON AUG 27 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
207 PM CDT MON AUG 27 2012 /107 PM MDT MON AUG 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
GENERALLY SOUTH OF INTERSTATE 20. THE MAIN IMPACTS WILL BE LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ALSO...
STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY GENERALLY SOUTH
OF THE I-10 CORRIDOR. THE MAIN IMPACTS WILL BE LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND OCCASIONALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Aug 27, 2:23 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     2 NE CARLSBAD           32.43N 104.21W
08/26/2012  M70 MPH          EDDY               NM   EMERGENCY MNGR

&&

70
Special weather statement, Aug 27, 3:51 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 PM CDT MON AUG 27 2012

TXZ074-272115-
DAVIS/APACHE MOUNTAINS AREA-
351 PM CDT MON AUG 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL JEFF DAVIS COUNTY UNTIL 415 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL JEFF DAVIS COUNTY
AT 351 PM CDT...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3078 10417 3102 10405 3087 10377 3074 10379
TIME...MOT...LOC 2051Z 101DEG 18KT 3085 10387
Special weather statement, Aug 27, 4:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 PM CDT MON AUG 27 2012

TXZ058-272145-
REEVES COUNTY AND UPPER TRANS PECOS-
412 PM CDT MON AUG 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL REEVES COUNTY UNTIL 445 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF SARAGOSA AT
410 PM CDT...MOVING WEST AT 15 MPH.

IMPACTED LOCATIONS INCLUDE BALMORHEA...SARAGOSA...TOYAVALE.

HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT
LIGHTNING STRIKES... AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN THUNDER ROARS... HEAD INDOORS.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

&&

LAT...LON 3078 10358 3095 10385 3107 10385 3109 10350
      3091 10347
TIME...MOT...LOC 2110Z 081DEG 11KT 3099 10359
Special weather statement, Aug 27, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT MON AUG 27 2012

TXZ074-080-081-272245-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
513 PM CDT MON AUG 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 545 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY
AT 513 PM CDT...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 2995 10393 3026 10397 3024 10361 3006 10359
TIME...MOT...LOC 2213Z 084DEG 18KT 3014 10370

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:07 PM CDTSpecial Weather StatementMAFReeves38 min
Aug 26, 7:20 PM CDTAreal Flood AdvisoryMAFEctor115 min
Aug 26, 8:07 PM CDTSpecial Weather StatementMAFReeves38 min
Aug 26, 8:18 PM CDTSevere Thunderstorm WarningMAFReeves, Ward29 min
Aug 26, 9:26 PM CDTAreal Flood AdvisoryMAFReeves, Ward2 hr
Aug 26, 9:40 PM CDTSpecial Weather StatementMAFReeves50 min
Aug 27, 3:42 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Pecos, Reeves2 hr
Aug 27, 3:51 PM CDTSpecial Weather StatementMAFJeff Davis24 min
Aug 27, 4:12 PM CDTSpecial Weather StatementMAFReeves33 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.